MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.There were no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A doctor reported that following implantation of an intraocular lens (iol) patient experienced double vision.The lens was explanted in the secondary procedure.Additional information was received reporting in the surgeon's opinion, monocular double images shifted upwards on with the left eye caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction data provided in h.6.The lens was returned for evaluation.Solution is dried on the lens.Identical marks are seen on the posterior and anterior sides of the optic in the shape of an surgical instrument used to grasp the lens observed.Light scratches are observed on the optic.Deep scratch marks are observed on the posterior surface of the optic.All product and batch history records are quality reviewed prior to product release.A verification of the power and resolution of the lens was performed with acceptable results.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported issue.No anomalies were observed in the material of the lens other than damaged caused by handling of the lens.The director of customer and technical affairs reviewed the attached wavefront photo and was unable to determine the cause of the complaint.Lens damage was observed.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating the iol was centered in the eye.
 
Additional Manufacturer Narrative
Additional photos were provided.The director of customer and technical affairs reviewed the photos and no determination of a defective lens could be made.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12007918
Report Number1119421-2021-01222
Device Sequence Number4328942
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public00380652421201
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberDFT015
Device Lot Number12754941
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/12/2021
07/30/2021
08/30/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/28/2021
08/11/2021
08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;